Alert archive / Oklahoma / Wind Chill Warnings in 2014
Wind Chill Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this wind chill warning at Feb 4, 2014, 3:49 PM CST for Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 4, 2014, 10:00 PM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2014, 3:49 PM CST (21:49 UTC)
- In effect from
- Feb 4, 2014, 10:00 PM CST
- Expired
- Feb 5, 2014, 12:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK
The radar
The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
568 WWUS44 KAMA 042149 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 349 PM CST TUE FEB 4 2014 OKZ001>003-050500- /O.NEW.KAMA.WC.W.0001.140205T0400Z-140205T1800Z/ CIMARRON-TEXAS-BEAVER- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN 349 PM CST TUE FEB 4 2014 ...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON CST WEDNESDAY FOR THE OKLAHOMA PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND CHILL WARNING FOR THE OKLAHOMA PANHANDLE...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON CST WEDNESDAY. * EVENT...AN ARCTIC COLD FRONT WILL MOVE THROUGH THE OKLAHOMA PANHANDLE THIS EVENING AND DROP OVERNIGHT LOWS INTO THE SINGLE DIGITS. THESE COLD TEMPERATURES AND BREEZY 10 TO 20 MPH NORTH WINDS WILL CAUSE WIND CHILL VALUES TO DROP INTO THE 15 BELOW TO 20 BELOW ZERO RANGE. * TIMING...WIND CHILLS WILL DROP TO 5 BELOW ZERO BY 8 PM TONIGHT BEFORE DROPPING TO 15 BELOW ZERO BY 4 AM WEDNESDAY. WIND CHILL VALUES ARE EXPECTED TO RISE ABOVE 15 BELOW ZERO BY NOON WEDNESDAY. * IMPACTS...THESE LOW WIND CHILL VALUES WILL LEAD TO FROST BITE AND HYPOTHERMIA IN AS LITTLE A 30 MINUTES IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ TXZ001>020-050500- /O.NEW.KAMA.WC.Y.0002.140205T0400Z-140205T1800Z/ DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE- HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...HARTLEY... CHANNING...DUMAS...BORGER...MIAMI...CANADIAN...VEGA...AMARILLO... PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD... CANYON...CLAUDE...CLARENDON...WELLINGTON 349 PM CST TUE FEB 4 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON CST WEDNESDAY FOR THE TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND CHILL ADVISORY FOR THE TEXAS PANHANDLE...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON CST WEDNESDAY. * EVENT...AN ARCTIC COLD FRONT WILL MOVE THROUGH THE TEXAS PANHANDLE TONIGHT AND DROP OVERNIGHT LOWS INTO THE LOW TEENS TO SINGLE DIGITS. THESE COLD TEMPERATURES AND BREEZY 10 TO 20 MPH NORTH WINDS WILL CAUSE WIND CHILL VALUES TO DROP INTO THE 5 BELOW TO 15 BELOW ZERO RANGE. * TIMING...WIND CHILLS WILL DROP TO 5 BELOW ZERO ACROSS THE NORTHERN TEXAS PANHANDLE BY 10 PM TONIGHT BEFORE SPREADING TO THE SOUTHERN TEXAS PANHANDLE BY 1 AM WEDNESDAY. WIND CHILL VALUES ARE EXPECTED TO RISE ABOVE 5 BELOW ZERO BY NOON WEDNESDAY. * IMPACTS...THESE LOW WIND CHILL VALUES COULD LEAD TO FROST BITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
798 WWUS44 KAMA 050456 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1056 PM CST TUE FEB 4 2014 OKZ001>003-051300- /O.CON.KAMA.WC.W.0001.000000T0000Z-140205T1800Z/ CIMARRON-TEXAS-BEAVER- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN 1056 PM CST TUE FEB 4 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY. * EVENT...LOW TEMPERATURES WILL DROP INTO THE SINGLE DIGITS TONIGHT. THESE COLD TEMPERATURES AND BREEZY NORTH WINDS BETWEEN 15 AND 25 MPH WILL CAUSE WIND CHILL VALUES TO DROP INTO THE 15 BELOW TO 20 BELOW ZERO RANGE. * TIMING...WIND CHILLS WILL DROP TO 15 BELOW ZERO BY 3 AM WEDNESDAY. WIND CHILL VALUES ARE EXPECTED TO RISE ABOVE 15 BELOW ZERO BY NOON WEDNESDAY. * IMPACTS...THESE LOW WIND CHILL VALUES WILL LEAD TO FROST BITE AND HYPOTHERMIA IN AS LITTLE A 30 MINUTES IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ TXZ001>020-051300- /O.CON.KAMA.WC.Y.0002.000000T0000Z-140205T1800Z/ DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE- HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...HARTLEY... CHANNING...DUMAS...BORGER...MIAMI...CANADIAN...VEGA...AMARILLO... PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD... CANYON...CLAUDE...CLARENDON...WELLINGTON 1056 PM CST TUE FEB 4 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY. * EVENT...LOW TEMPERATURES WILL DROP INTO THE LOW TEENS TO SINGLE DIGITS TONIGHT. THESE COLD TEMPERATURES AND BREEZY NORTH WINDS BETWEEN 15 TO 25 MPH WILL CAUSE WIND CHILL VALUES TO DROP INTO THE 5 BELOW TO 15 BELOW ZERO RANGE. * TIMING...WIND CHILLS WILL DROP TO 5 BELOW ZERO ACROSS ALL OF THE TEXAS PANHANDLE BY 3 AM WEDNESDAY. WIND CHILL VALUES ARE EXPECTED TO RISE ABOVE 5 BELOW ZERO BY NOON WEDNESDAY. * IMPACTS...THESE LOW WIND CHILL VALUES COULD LEAD TO FROST BITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JACKSON
863 WWUS44 KAMA 051035 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 435 AM CST WED FEB 5 2014 OKZ001>003-051800- /O.CON.KAMA.WC.W.0001.000000T0000Z-140205T1800Z/ CIMARRON-TEXAS-BEAVER- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN 435 AM CST WED FEB 5 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. * EVENT...LOW TEMPERATURES WILL REMAIN IN THE SINGLE DIGITS THIS MORNING ACROSS THE OKLAHOMA PANHANDLE. THESE COLD TEMPERATURES AND GUSTY NORTH WINDS OF 15 AND 25 MPH WILL MAINTAIN WIND CHILL VALUES IN THE 15 BELOW TO 20 BELOW ZERO RANGE. * TIMING...WIND CHILLS WILL REMAIN AROUND 15 BELOW TO 20 BELOW THIS MORNING. WIND CHILL VALUES ARE EXPECTED TO RISE ABOVE 15 BELOW ZERO BY NOON. * IMPACTS...THESE LOW WIND CHILL VALUES WILL LEAD TO FROST BITE AND HYPOTHERMIA IN AS LITTLE A 30 MINUTES IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ TXZ001>020-051800- /O.CON.KAMA.WC.Y.0002.000000T0000Z-140205T1800Z/ DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE- HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...HARTLEY... CHANNING...DUMAS...BORGER...MIAMI...CANADIAN...VEGA...AMARILLO... PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD... CANYON...CLAUDE...CLARENDON...WELLINGTON 435 AM CST WED FEB 5 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * EVENT...LOW TEMPERATURES WILL REMAIN IN THE LOW TEENS TO SINGLE THIS MORNING ACROSS THE TEXAS PANHANDLE. THESE COLD TEMPERATURES AND GUSTY NORTH WINDS OF 15 TO 25 MPH WILL MAINTAIN WIND CHILL VALUES IN THE 5 BELOW TO 15 BELOW ZERO RANGE. * TIMING...WIND CHILLS AROUND 5 BELOW TO 15 BELOW WILL CONTINUE THIS MORNING. WIND CHILL VALUES ARE EXPECTED TO RISE ABOVE 5 BELOW ZERO BY NOON. * IMPACTS...THESE LOW WIND CHILL VALUES COULD LEAD TO FROST BITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CLK
717 WWUS44 KAMA 051738 WSWAMA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1138 AM CST WED FEB 5 2014 OKZ001>003-060000- /O.EXB.KAMA.WC.Y.0002.140205T1800Z-140206T0000Z/ /O.CON.KAMA.WC.W.0001.000000T0000Z-140205T1800Z/ CIMARRON-TEXAS-BEAVER- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN 1138 AM CST WED FEB 5 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. * EVENT...WIND CHILL READINGS WILL BE IN THE 5 BELOW TO 15 BELOW ZERO RANGE ACROSS THE OKLAHOMA PANHANDLE. * TIMING...WIND CHILLS AROUND 5 BELOW TO 15 BELOW WILL CONTINUE THROUGH THE REST OF THE AFTERNOON...THEN WINDS WILL FALL BELOW 10 MPH. * IMPACTS...THESE LOW WIND CHILL VALUES COULD LEAD TO FROST BITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TXZ003>005-007>020-060000- /O.NEW.KAMA.WW.Y.0004.140205T1800Z-140206T1800Z/ /O.EXT.KAMA.WC.Y.0002.000000T0000Z-140206T0600Z/ HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...SPEARMAN...GRUVER...PERRYTON...BOOKER... HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI...CANADIAN...VEGA... AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER... HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON 1138 AM CST WED FEB 5 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * EVENT...SNOW WILL BE COMMON ACROSS THE SOUTHERN...NORTH CENTRAL AND NORTHEAST TEXAS PANHANDLE THROUGH NOON ON THURSDAY. TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 1 TO 4 INCHES WITH THE GREATEST AMOUNTS IN THE SOUTHERN TEXAS PANHANDLE. WIND CHILL VALUES WILL REMAIN IN THE 5 BELOW TO 15 BELOW ZERO RANGE THROUGH MIDNIGHT. * TIMING...SNOW WILL CONTINUE AND WILL BE MODERATE AT TIMES THROUGH NOON ON THURSDAY. WIND CHILLS AROUND 5 BELOW TO 15 BELOW WILL CONTINUE THROUGH MIDNIGHT...THEN WINDS ARE EXPECTED TO FALL BELOW 10 MILES AN HOUR. * IMPACTS...THE SNOW MAY CAUSE LOW VISIBILITIES AND SLIPPERY ROADS. THESE LOW WIND CHILL VALUES COULD LEAD TO FROST BITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ001-002-006-060000- /O.EXT.KAMA.WC.Y.0002.000000T0000Z-140206T0000Z/ DALLAM-SHERMAN-HARTLEY- INCLUDING THE CITIES OF...DALHART...STRATFORD...HARTLEY... CHANNING 1138 AM CST WED FEB 5 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. * EVENT...WIND CHILL VALUES WILL REMAIN IN THE 5 BELOW TO 15 BELOW ZERO RANGE ACROSS THE NORTHWEST TEXAS PANHANDLE. * TIMING...WIND CHILLS AROUND 5 BELOW TO 15 BELOW WILL CONTINUE THROUGH LATE THIS AFTERNOON...THEN WINDS WILL FALL BELOW 10 MPH. * IMPACTS...THESE LOW WIND CHILL VALUES COULD LEAD TO FROST BITE AND HYPOTHERMIA IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ GOEHRING
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind chill warning went out at Feb 4, 3:49 PM CST, 0 minutes earlier.
Area forecast discussion, Feb 4, 3:49 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
349 PM CST TUE FEB 4 2014
.DISCUSSION...
AS THE SNOW LEAVES THE PANHANDLES THIS EVENING AN ARCTIC AIR MASS
WILL SET UP RESIDENTS FOR THE NEXT FEW DAYS. OVERNIGHT LOWS ARE
EXPECTED TO DROP INTO LOW TEENS ACROSS THE EXTREME SOUTHERN TEXAS
PANHANDLE WHILE DROPPING TO NEAR ZERO ACROSS THE OKLAHOMA PANHANDLE.
THESE LOW TEMPERATURES WILL COUPLE WITH SURFACE WINDS OF 10 TO 20
MPH TO CREATE WIND CHILLS VALUES OF 5 TO 20 DEGREES BELOW ZERO LATE
TONIGHT. THE LOWEST WIND CHILLS ARE EXPECTED TO BE ACROSS THE
OKLAHOMA PANHANDLE WHILE THE WARMEST WIND CHILLS ARE ACROSS THE
SOUTHERN TEXAS PANHANDLE. AS A RESULT A WIND CHILL ADVISORY WILL BE
IN EFFECT ACROSS THE TEXAS PANHANDLE AND A WIND CHILL WARNING WILL BE
IN EFFECT FOR THE OKLAHOMA PANHANDLE FROM LATE TONIGHT INTO
WEDNESDAY.
HIGH TEMPERATURES ARE NOT EXPECTED TO WARM MUCH ACROSS THE PANHANDLE
ON WEDNESDAY WITH HIGHS TOPPING OUT AROUND 10 TO 20 DEGREES. THERE
ARE SOME HINTS THAT SNOW MAY BE POSSIBLE WEDNESDAY AFTERNOON INTO
THURSDAY AFTERNOON AS A SHORTWAVE TROUGH MOVES ACROSS THE PANHANDLE.
THE FORCING ASSOCIATED WITH THIS SYSTEM APPEARS VERY MEAGER IN THE
12Z MODEL RUNS OF THE GFS AND ECMWF WHILE THE NAM IS MUCH SLOWER WITH
THE SHORTWAVE. AS SUCH HAVE LOWERED POPS AND SNOW AMOUNTS FROM
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. STORM TOTAL SNOW
ACCUMULATIONS WITH THIS NEXT SYSTEM SHOULD BE BETWEEN 1 TO 2 INCHES
ACROSS THE TEXAS PANHANDLE WITH UP TO AN INCH ACROSS THE OKLAHOMA
PANHANDLE.
CONDITIONS WILL WARM ON FRIDAY WITH HIGHS RAISING ABOVE FREEZING FOR
THE FIRST TIME ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES.
CHANCES FOR PRECIPITATION OVER THE WEEKEND LOOK LESS LIKELY THAN ON
PREVIOUS DAYS AS MODELS HAVE EITHER WEAKENED THE SHORTWAVE TROUGH OR
PLACES THE PANHANDLES IN THE DRY SLOT OF THE SYSTEM.
ANOTHER CHANCE FOR PRECIPITATION WILL BE POSSIBLE EARLY NEXT WEEK AS
ANOTHER SHORTWAVE DIVES ACROSS THE PANHANDLES. WITH FORECAST HIGHS
IN THE 40S WE COULD SEE A TRANSITION FROM RAIN DURING THE DAY TO
SNOW OVERNIGHT. HOWEVER, THERE REMAINS A HIGH DEGREE ON VARIABILITY
BETWEEN FORECAST MODELS SO EXPECT CHANGES OVER THE COMING DAYS.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO NOON CST
WEDNESDAY FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...WIND CHILL WARNING FROM 10 PM THIS EVENING TO NOON CST WEDNESDAY
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
15/14Hazardous weather outlook, Feb 4, 3:49 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 349 PM CST TUE FEB 4 2014 OKZ001>003-TXZ001>020-051000- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 349 PM CST TUE FEB 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. LIGHT SNOW MAY BE POSSIBLE THROUGH THIS EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLE HOWEVER ACCUMULATIONS ARE EXPECTED TO REMAIN LESS THAN A QUARTER INCH. WIND CHILL VALUES ARE EXPECTED TO DROP TO 15 TO 20 DEGREES BELOW ZERO ACROSS THE OKLAHOMA PANHANDLE AND 5 TO 15 DEGREES BELOW ZERO ACROSS THE TEXAS PANHANDLE TONIGHT. A WIND CHILL ADVISORY HAS BEEN ISSUED FOR THE TEXAS PANHANDLE AND A WIND CHILL WARNING HAS BEEN ISSUED FOR THE OKLAHOMA PANHANDLE BEGINNING AT 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND CHILL VALUES OF 15 TO 20 DEGREES BELOW ZERO ACROSS THE OKLAHOMA PANHANDLE AND 5 TO 15 DEGREES BELOW ZERO ACROSS THE TEXAS PANHANDLE ARE EXPECTED WEDNESDAY MORNING. A WIND CHILL ADVISORY FOR THE TEXAS PANHANDLE AND A WIND CHILL WARNING FOR THE OKLAHOMA PANHANDLE IS IN EFFECT UNTIL NOON WEDNESDAY. LIGHT SNOW WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. ACCUMULATIONS ARE EXPECTED TO RANGE FROM 1 TO 2 INCHES. WIND CHILL VALUES ARE EXPECTED TO DROP INTO THE 5 TO 15 DEGREES BELOW ZERO ACROSS THE TEXAS AND OKLAHOMA PANHANDLE WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS AND LOCAL AUTHORITIES ARE ENCOURAGED TO RELAY REPORTS OF WINTER WEATHER IMPACTS TO THE NATIONAL WEATHER SERVICE OFFICE IN AMARILLO.
In the hours before
Local storm report, Feb 4, 1:21 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
121 PM CST TUE FEB 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM SNOW LIPSCOMB 36.23N 100.27W
02/04/2014 E6.0 INCH LIPSCOMB TX LAW ENFORCEMENT
STORM TOTAL
&&
EVENT NUMBER AMA1400071
LGLocal storm report, Feb 4, 1:29 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
129 PM CST TUE FEB 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM SNOW BEAVER 36.81N 100.52W
02/04/2014 E5.5 INCH BEAVER OK EMERGENCY MNGR
5 TO 6 INCHES ACROSS THE COUNTY.
&&
EVENT NUMBER AMA1400072
LGLocal storm report, Feb 4, 1:59 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
159 PM CST TUE FEB 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW PAMPA 35.55N 100.96W
02/04/2014 E4.0 INCH GRAY TX PUBLIC
&&
EVENT NUMBER AMA1400073
LGLocal storm report, Feb 4, 2:24 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
224 PM CST TUE FEB 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW TEXLINE 36.38N 103.02W
02/04/2014 M2.5 INCH DALLAM TX COCORAHS
&&
EVENT NUMBER AMA1400074
LGLocal storm report, Feb 4, 2:29 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
229 PM CST TUE FEB 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW SPEARMAN 36.20N 101.19W
02/04/2014 M1.5 INCH HANSFORD TX PUBLIC
&&
EVENT NUMBER AMA1400075
LGLocal storm report, Feb 4, 3:16 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
316 PM CST TUE FEB 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM SNOW 1 W AMARILLO 35.20N 101.84W
02/04/2014 M1.0 INCH POTTER TX BROADCAST MEDIA
0610 AM SNOW 7 ENE AMARILLO 35.23N 101.71W
02/04/2014 M1.3 INCH POTTER TX NWS OFFICE
0635 AM SNOW GROOM 35.20N 101.11W
02/04/2014 M2.0 INCH CARSON TX TRAINED SPOTTER
0650 AM SNOW 5 SW AMARILLO 35.15N 101.87W
02/04/2014 M1.2 INCH RANDALL TX NWS EMPLOYEE
0700 AM SNOW TEXLINE 36.38N 103.02W
02/04/2014 M2.1 INCH DALLAM TX COCORAHS
0718 AM SNOW DAWN 34.91N 102.20W
02/04/2014 M1.5 INCH DEAF SMITH TX CO-OP OBSERVER
0742 AM SNOW 5 W CANYON 34.98N 102.01W
02/04/2014 M2.0 INCH RANDALL TX PUBLIC
0758 AM SNOW DALHART 36.06N 102.52W
02/04/2014 M1.0 INCH DALLAM TX CO-OP OBSERVER
0802 AM SNOW 1 W SANFORD 35.70N 101.55W
02/04/2014 M1.0 INCH HUTCHINSON TX CO-OP OBSERVER
0804 AM SNOW SHAMROCK 35.22N 100.25W
02/04/2014 M2.0 INCH WHEELER TX CO-OP OBSERVER
0808 AM SNOW ALLISON 35.61N 100.10W
02/04/2014 M1.0 INCH WHEELER TX CO-OP OBSERVER
0824 AM SNOW CLARENDON 34.94N 100.89W
02/04/2014 E1.5 INCH DONLEY TX LAW ENFORCEMENT
ESTIMATED 1 TO 2 INCHES. SNOW HAS STOPPED FALLING..
0828 AM SNOW WELLINGTON 34.85N 100.21W
02/04/2014 E3.0 INCH COLLINGSWORTH TX LAW ENFORCEMENT
ESTIMATED 3 INCHES. SNOW HAS GENERALLY ENDED.
0830 AM SNOW 7 SW AMARILLO 35.13N 101.91W
02/04/2014 E2.0 INCH RANDALL TX BROADCAST MEDIA
0834 AM SNOW NNE PANHANDLE 35.35N 101.38W
02/04/2014 M2.1 INCH CARSON TX PUBLIC
0838 AM SNOW PANHANDLE 35.35N 101.38W
02/04/2014 M3.2 INCH CARSON TX PUBLIC
NWS LUBBOCK RELAYED REPORT OF 3.2 ON SOUTHWEST SIDE OF
PANHANDLE.
0845 AM SNOW CANYON 34.98N 101.93W
02/04/2014 M1.0 INCH RANDALL TX CO-OP OBSERVER
0854 AM SNOW DUMAS 35.86N 101.97W
02/04/2014 E2.0 INCH MOORE TX LAW ENFORCEMENT
SNOW HAS ENDED.
0858 AM SNOW SPEARMAN 36.20N 101.19W
02/04/2014 E1.0 INCH HANSFORD TX LAW ENFORCEMENT
0900 AM SNOW CLAUDE 35.11N 101.36W
02/04/2014 E3.0 INCH ARMSTRONG TX TRAINED SPOTTER
0905 AM SNOW 1 NW PAMPA 35.55N 100.97W
02/04/2014 M3.2 INCH GRAY TX CO-OP OBSERVER
TOTAL AS OF 9 AM.
0910 AM SNOW STRATFORD 36.34N 102.08W
02/04/2014 M1.0 INCH SHERMAN TX CO-OP OBSERVER
0911 AM SNOW FELT 36.57N 102.78W
02/04/2014 E3.0 INCH CIMARRON OK LAW ENFORCEMENT
0911 AM SNOW BOISE CITY 36.73N 102.51W
02/04/2014 E2.0 INCH CIMARRON OK LAW ENFORCEMENT
0944 AM SNOW MIAMI 35.69N 100.64W
02/04/2014 M3.0 INCH ROBERTS TX CO-OP OBSERVER
1019 AM SNOW CANYON 34.98N 101.92W
02/04/2014 M1.7 INCH RANDALL TX PUBLIC
1056 AM SNOW BRYANS CORNER 36.62N 100.82W
02/04/2014 M5.0 INCH BEAVER OK EMERGENCY MNGR
1100 AM SNOW PAMPA 35.55N 100.96W
02/04/2014 E4.0 INCH GRAY TX PUBLIC
1142 AM SNOW CANADIAN 35.91N 100.38W
02/04/2014 E5.5 INCH HEMPHILL TX LAW ENFORCEMENT
STORM TOTAL
1147 AM SNOW PERRYTON 36.39N 100.80W
02/04/2014 E5.0 INCH OCHILTREE TX LAW ENFORCEMENT
STORM TOTAL
1158 AM SNOW GUYMON 36.69N 101.48W
02/04/2014 E2.0 INCH TEXAS OK EMERGENCY MNGR
STORM TOTAL
1200 PM SNOW SPEARMAN 36.20N 101.19W
02/04/2014 M1.5 INCH HANSFORD TX PUBLIC
0118 PM SNOW LIPSCOMB 36.23N 100.27W
02/04/2014 E6.0 INCH LIPSCOMB TX LAW ENFORCEMENT
STORM TOTAL
0128 PM SNOW BEAVER 36.81N 100.52W
02/04/2014 E5.5 INCH BEAVER OK EMERGENCY MNGR
5 TO 6 INCHES ACROSS THE COUNTY.
&&
EVENT NUMBER AMA1400032 AMA1400033 AMA1400034 AMA1400035 AMA1400074
AMA1400036 AMA1400038 AMA1400039 AMA1400040 AMA1400041 AMA1400043
AMA1400048 AMA1400049 AMA1400058 AMA1400052 AMA1400053 AMA1400054
AMA1400056 AMA1400057 AMA1400062 AMA1400059 AMA1400063 AMA1400060
AMA1400061 AMA1400064 AMA1400065 AMA1400066 AMA1400073 AMA1400068
AMA1400069 AMA1400070 AMA1400075 AMA1400071 AMA1400072
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 3:49 PM CST | Wind Chill Advisory | AMA | Beaver, Cimarron, Texas | 32 hr |
Nearby
Wind Chill Warnings in Oklahoma, 2014Every wind chill warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.